Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 217, NWS Shreveport, LA

December 30, 2002LaSalle Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 30, 2002, 10:26 PM CST for LaSalle Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2002, 10:26 PM CST (04:26 UTC)
Expired
Dec 30, 2002, 11:30 PM CST
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County LaSalle Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 30, 8:55 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2002-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 272 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2002-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
272 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS54 KSHV 310426
SVRSHV
LAC059-310530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CST MON DEC 30 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 1130 PM CST

* AT 1023 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES        
  NORTHWEST OF OLLA TO 5 MILES SOUTHWEST OF JENA...MOVING TO THE 
  EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER MIDWAY AT 1035 PM CST
  OVER JENA AT 1040 PM CST
  NEAR URANIA AT 1030 PM CST
  
A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO WARNING. BE READY TO ACT QUICKLY.

THESE THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 
MPH.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LA SALLE PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 1130 PM CST.

LAT...LON 3190 9228 3172 9234 3162 9232 3153 9224
          3151 9216 3138 9203 3191 9203

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 30, 8:50 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Dec 30, 8:50 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST MON DEC 30 2002

ONGOING SEVERE WEATHER. A NEW TORNADO WATCH WILL BE ISSUED FOR NORTH
CENTRAL LOUISIANA WHICH WILL BE REFLECTED ON A ZONES UPDATE SHORTLY
AFTER 9 PM. A LINE OF THUNDERSTORMS SUPPORTED BY A STRONG UPPER
LEVEL STORM SYSTEM WILL MOVE ACROSS THE REST OF NORTH LA THIS
EVENING. NO OTHER MAJOR CHANGES TO ZONES ON THIS UPDATE.

03

.SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 16 hours 26 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 30 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH
TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS
NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA.
THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS
AND LARGE HAIL.  SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE
THROUGH TONIGHT.  IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL
BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY
WHICH COULD PRODUCE SOME FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND
BEHIND THE FRONTAL SYSTEM.  HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.

20

In the hours before

Special weather statement, Dec 30, 6:52 PM CST, 3 hours 34 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST MON DEC 30 2002

...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST
TEXAS AND PART OF NORTHWEST LOUISIANA...

A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF
NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA.

THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK.
THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH
ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
Local storm report, Dec 30, 9:30 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
930 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    WHITE HOUSE               TX   WIND DAMAGE
12/30/02   SMITH                          TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT

0535 PM    DOUGLASSVILLE             TX   WIND DAMAGE
12/30/02   CASS                           NUMEROUS TREES DOWN.
                                          REPORTED BY LAW ENFORCEMENT

0557 PM    LINDEN                    TX   1.75 INCH HAIL
12/30/02   CASS

0619 PM    TEXARKANA                 AR   FUNNEL CLOUD
12/30/02   MILLER                         FUNNEL CLOUD REPORTED BY
                                          THE PUBLIC EAST OF
                                          TEXARKANA.

0600 PM    DOMINO                    TX   .75 INCH HAIL
12/30/02   CASS                           REPORTED BY SPOTTERS

0620 PM    DIERKS                    AR   WIND DAMAGE
12/30/02   HOWARD                         FEW TREES DOWN. REPORTED
                                          BY EMERGENCY MANAGER.

03
Local storm report, Dec 30, 9:46 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
946 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 PM    SHREVEPORT RGNL ARPT      LA   64 MPH TSTM WIND GUST
12/30/02   CADDO                          OBSERVED AT NWS OFFICE.

0807 PM    KEATCHIE                  LA   WIND DAMAGE
12/30/02   DE SOTO                        ROOF BLOWN OFF HOUSE.
                                          REPORTED BY SPOTTERS

0812 PM    LUFKIN                    TX   .75 INCH HAIL
12/30/02   ANGELINA                       REPORTED BY SPOTTERS

0645 PM    FOUKE                     AR   WIND DAMAGE
12/30/02   MILLER                         TWO HOUSES WITH ROOF
                                          DAMAGE...WIND ESTIMATED AT
                                          60 MPH. REPORTED BY
                                          EMERGENCY MANAGER.

0755 PM    BOSSIER CITY              LA   WIND DAMAGE
12/30/02   BOSSIER                        POWER LINES DOWN. REPORTED
                                          BY SPOTTERS

0815 PM    CENTER                    TX   .50 INCH HAIL
12/30/02   SHELBY                         REPORTED BY CO-OP
                                          OBSERVERS

03
Local storm report, Dec 30, 10:00 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1000 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM    HUNTINGTON                TX   .75 INCH HAIL
12/30/02   ANGELINA                       REPORTED BY LAW
                                          ENFORCEMENT

0914 PM    SAN AUGUSTINE             TX   .75 INCH HAIL
12/30/02   SAN AUGUSTINE                  REPORTED BY LAW
                                          ENFORCEMENT

0820 PM    SAREPTA                   LA   WIND DAMAGE
12/30/02   WEBSTER                        TREES DOWN. REPORTED BY
                                          SPOTTERS

03
Local storm report, Dec 30, 10:21 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1021 PM CST MON DEC 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0855 PM    ARCADIA                   LA   WIND DAMAGE
12/30/02   BIENVILLE                      SOME TREES DOWN ON
                                          INTERSTATE 20. REPORTED BY
                                          LAW ENFORCEMENT

0840 PM    HOMER                     LA   WIND DAMAGE
12/30/02   CLAIBORNE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT

0915 PM    MANY                      LA   WIND DAMAGE
12/30/02   SABINE                         SEVERAL TREES DOWN AROUND
                                          THE PARISH. REPORTED BY LAW
                                          ENFORCEMENT

0930 PM    NATCHITOCHES              LA   WIND DAMAGE
12/30/02   NATCHITOCHES                   MANY TREES DOWN AROUND THE
                                          PARISH. REPORTED BY LAW
                                          ENFORCEMENT

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 7:06 PM CSTSevere Thunderstorm WarningSHVBossier, Caddo54 min
Dec 30, 7:34 PM CSTSevere Thunderstorm WarningSHVDe Soto56 min
Dec 30, 8:18 PM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Red River, Webster57 min
Dec 30, 8:28 PM CSTSevere Thunderstorm WarningSHVSabine92 min
Dec 30, 9:02 PM CSTSevere Thunderstorm WarningSHVNatchitoches58 min
Dec 30, 9:26 PM CSTSevere Thunderstorm WarningSHVJackson, Lincoln49 min
Dec 30, 9:39 PM CSTSevere Thunderstorm WarningSHVWinn51 min
Dec 30, 10:06 PM CSTSevere Thunderstorm WarningSHVGrant54 min
Dec 30, 10:14 PM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Union61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.